Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 10, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 12, 2013, 2:09 AM PDT for 5 counties in Nevada. It took effect at Apr 13, 2013, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2013, 2:09 AM PDT (09:09 UTC)
- In effect from
- Apr 13, 2013, 11:00 AM PDT
- Expired
- Apr 13, 2013, 8:20 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2751 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557 WWUS75 KLKN 120909 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 AM PDT FRI APR 12 2013 ...GUSTY WINDS EXPECTED SATURDAY... .A STRONG COLD FRONT WILL SLIDE SOUTH ACROSS THE GREAT BASIN ON SATURDAY. ALONG AND AHEAD OF THE FRONT...STRONG WESTERLY WINDS WILL DEVELOP. THE STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING WITH GUSTS UP TO 55 MPH EXPECTED. NVZ030-031-033>039-130315- /O.NEW.KLKN.WI.Y.0010.130413T1800Z-130414T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 209 AM PDT FRI APR 12 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR LATE SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN . * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES ALONG NORTH-SOUTH HIGHWAYS...SUCH AS U.S. HIGHWAYS 93 AND 95 AND NEVADA STATE HIGHWAYS 225...278 AND 305. SMALL OBJECTS MAY ALSO BECOME AIRBORNE AND MINOR STRUCTURAL AND TREE DAMAGE IS POSSIBLE. BLOWING DUST MAY REDUCE VISIBILITY SIGNIFICANTLY IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
5 follow-up statements
122 WWUS75 KLKN 122124 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 223 PM PDT FRI APR 12 2013 ...GUSTY WINDS EXPECTED SATURDAY... .A STRONG COLD FRONT WILL SLIDE SOUTH ACROSS THE GREAT BASIN ON SATURDAY. ALONG AND AHEAD OF THE FRONT...STRONG WESTERLY WINDS WILL DEVELOP. THE STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING WITH GUSTS UP TO 55 MPH EXPECTED. NVZ030-031-033>039-131300- /O.CON.KLKN.WI.Y.0010.130413T1800Z-130414T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 223 PM PDT FRI APR 12 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR LATE SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT... EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES ALONG NORTH-SOUTH HIGHWAYS...SUCH AS U.S. HIGHWAYS 93 AND 95 AND NEVADA STATE HIGHWAYS 225...278 AND 305. SMALL OBJECTS MAY ALSO BECOME AIRBORNE AND MINOR STRUCTURAL AND TREE DAMAGE IS POSSIBLE. BLOWING DUST MAY REDUCE VISIBILITY SIGNIFICANTLY IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
411 WWUS75 KLKN 122155 CCA NPWLKN URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 254 PM PDT FRI APR 12 2013 ...GUSTY WINDS EXPECTED SATURDAY... .A STRONG COLD FRONT WILL SLIDE SOUTH ACROSS THE GREAT BASIN ON SATURDAY. ALONG AND AHEAD OF THE FRONT...STRONG WESTERLY WINDS WILL DEVELOP. THE STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING WITH GUSTS UP TO 55 MPH EXPECTED. NVZ030-031-033>039-131345- /O.COR.KLKN.WI.Y.0010.130413T1800Z-130414T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 254 PM PDT FRI APR 12 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR LATE SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES ALONG NORTH-SOUTH HIGHWAYS...SUCH AS U.S. HIGHWAYS 93 AND 95 AND NEVADA STATE HIGHWAYS 225...278 AND 305. SMALL OBJECTS MAY ALSO BECOME AIRBORNE AND MINOR STRUCTURAL AND TREE DAMAGE IS POSSIBLE. BLOWING DUST MAY REDUCE VISIBILITY SIGNIFICANTLY IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
607 WWUS75 KLKN 130915 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 215 AM PDT SAT APR 13 2013 ...GUSTY WINDS EXPECTED TODAY... .A STRONG COLD FRONT WILL SLIDE SOUTH ACROSS THE GREAT BASIN TODAY. ALONG THE FRONT...STRONG WESTERLY WINDS WILL DEVELOP. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING WITH GUSTS UP TO 55 MPH EXPECTED. NVZ030-031-033>039-140315- /O.CON.KLKN.WI.Y.0010.130413T1800Z-130414T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 215 AM PDT SAT APR 13 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR THIS AFTERNOON INTO EARLY THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES ALONG NORTH-SOUTH HIGHWAYS...SUCH AS U.S. HIGHWAYS 93 AND 95 AND NEVADA STATE HIGHWAYS 225...278 AND 305. SMALL OBJECTS MAY ALSO BECOME AIRBORNE AND MINOR STRUCTURAL AND TREE DAMAGE IS POSSIBLE. BLOWING DUST MAY REDUCE VISIBILITY SIGNIFICANTLY IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
834 WWUS75 KLKN 132140 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 240 PM PDT SAT APR 13 2013 NVZ030-031-033>039-140600- /O.CON.KLKN.WI.Y.0010.000000T0000Z-130414T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 240 PM PDT SAT APR 13 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND INTO EARLY THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SILVER ZONE PASS...WEST WENDOVER...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES ALONG NORTH-SOUTH HIGHWAYS...SUCH AS U.S. HIGHWAYS 93 AND 95 AND NEVADA STATE HIGHWAYS 225...278 AND 305. SMALL OBJECTS MAY ALSO BECOME AIRBORNE AND MINOR STRUCTURAL AND TREE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JH
083 WWUS75 KLKN 140320 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 820 PM PDT SAT APR 13 2013 NVZ030-031-033>039-140430- /O.CAN.KLKN.WI.Y.0010.000000T0000Z-130414T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 820 PM PDT SAT APR 13 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW ADVISORY STRENGTH AND ARE NOT EXPECTED TO RESTRENGTHEN TONIGHT. $$ RCM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 11, 7:49 PM PDT, 6 hours 20 minutes earlier.
Area forecast discussion, Apr 11, 7:49 PM PDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ELKO NV 749 PM PDT THU APR 11 2013 .SYNOPSIS...COLDER TONIGHT WITH NEAR AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES ON FRIDAY. SATURDAY WILL BE WARM...WITH STRONG GUSTY WINDS LIKELY. SUNDAY INTO MONDAY THE WEATHER WILL TURN UNSETTLED WITH WIND...RAIN...AND SNOW POSSIBLE THROUGH THE FIRST HALF OF THE WEEK. TEMPERATURES WILL BE BELOW NORMAL THROUGH EARLY NEXT WEEK. && .UPDATE...AREA OF HIGH CLOUDS ASSOCIATED WITH WEAK DISDURBANCE IN NORTHWEST FLOW ALOFT CURRENTLY MOVING ACROSS NORTHERN AND CENTRAL NEVADA. HAVE UPDATED FOR SKY COVER FOR THE NEXT FEW HOURS...THEN SKIES WILL CLEAR LATER TONIGHT. NO OTHER CHANGES NEEDED ATTM. && .PREV DISCUSSION... /ISSUED AT 517 PM / SYNOPSIS...COLDER TONIGHT WITH NEAR AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES ON FRIDAY. SATURDAY WILL BE WARM...WITH STRONG GUSTY WINDS LIKELY. SUNDAY INTO MONDAY THE WEATHER WILL TURN UNSETTLED WITH WIND...RAIN...AND SNOW POSSIBLE THROUGH THE FIRST HALF OF THE WEEK. TEMPERATURES WILL BE BELOW NORMAL THROUGH EARLY NEXT WEEK. UPDATE...THE WIND GUST GRIDS WERE ADJUSTED. CONTINUE TO EXPECT UNSETTLED WEATHER THIS WEEKEND. GUSTY WINDS PROJECTED FOR SATURDAY AND SUNDAY. PREV DISCUSSION... /ISSUED AT 326 PM / SYNOPSIS...COLDER TONIGHT WITH NEAR AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES ON FRIDAY. SATURDAY WILL BE WARM...WITH STRONG GUSTY WINDS LIKELY. SUNDAY INTO MONDAY THE WEATHER WILL TURN UNSETTLED WITH WIND...RAIN...AND SNOW POSSIBLE THROUGH THE FIRST HALF OF THE WEEK. TEMPERATURES WILL BE BELOW NORMAL THROUGH EARLY NEXT WEEK. SHORT TERM...NEVADA WILL SEE ANOTHER NICE DAY FRIDAY AND SATURDAY...BEFORE THE WEATHER TURNS A LITTLE MORE UNSETTLED INTO THE FIRST HALF OF NEXT WEEK. LOWS TONIGHT WILL BE NEAR TO SLIGHTLY BELOW NORMAL...DUE TO SUFFICIENT RADIATION COOLING. WEAK PASSING DISTURBANCE AND SOME HIGH CLOUDS MOVING IN MAY KEEP TEMPS UP A DEGREE OR TWO FROM GUIDANCE AND ADJUSTED GRIDS FOR THIS. ON FRIDAY...A VERY WEAK SHORTWAVE RIDGE WILL QUICKLY SLIDE THROUGH THE AREA...WHICH WILL ALLOW FOR DAYTIME HIGHS NEAR OR ABOVE AVERAGE ACROSS THE STATE. BY FRIDAY NIGHT INTO THE WEEKEND... SHORTWAVE RIDGE WILL QUICKLY GIVE WAY TO A DIGGING TROUGH AND PACIFIC STORM SYSTEM...WHICH WILL PROVIDE THE AREA WITH GUSTY WINDS...RAIN...AND SNOW. THIS MUCH NEEDED PRECIP WILL CONTINUE TO PACE NORTHERN NEVADA FOR NEAR AVERAGE PRECIPITATION FOR APRIL...BUT SOME AREAS HAVE BE LESS FORTUNATE. SATURDAY WILL LIKELY NEED WIND ADVISORIES...ESPECIALLY ACROSS NORTHERN NEVADA WHERE WINDS WILL BE SUSTAINED AROUND 20-35 MPH AND GUSTS AROUND 50 MPH. WITH THIS SET UP AND THE FLOW ORIENTATION TO THE MOUNTAINS...EXPECTING POSSIBLE DOWN-SLOPING WINDS IN THE USUAL PLACES. ALONG THE LEE SIDES OF THE RUBY MOUNTAINS...WINDS COULD GUST WELL ABOVE 50 MPH AND THIS WILL NEED TO BE WATCHED OVER THE NEXT COUPLE OF SHIFTS FOR ENHANCED WORDING. NAEFS STANDARDIZED ANOMALIES INDICATE AND SUPPORT THIS SCENARIO WITH 700 AND 500 MB WINDS 2 TO ALMOST 4 STANDARD DEVIATIONS ABOVE NORMAL. WINDS WILL BE AROUND 40 KNOTS AT 700 MB. HOW STRONG THE WINDS GET...WILL BE DEPENDENT ON WHEN THE MAX CORE ARRIVES AND IF IT IS COINCIDENT WITH PEAK HEATING. CLOUDS WILL BE SOMETHING TO WATCH...WITH THE CLOUDS POSSIBLY KEEPING TEMP DOWN AND THUS MIXING HEIGHTS WOULD BE LOWER. REGARDLESS...STILL THINKING STRONG WINDS...BUT UNDER MORE ABUNDANT SUN...MIXING TO HIGHER LEVELS WOULD HELP BRING THE WINDS TO THE SURFACE MORE EFFICIENTLY. THE BIG STORY WILL BE THE WINDS ON SATURDAY...BUT A PASSING IMPULSE COULD COMBINE WITH DAYTIME HEATING TO PRODUCE A FEW SHOWERS...MAINLY IMPACTING NORTHERN ELKO COUNTY DURING THE DAY. WITH WARM TEMPS AND HINTS AT INSTABILITY...THERE WOULD BE AT LEAST A SMALL CHANCE FOR A STRIKE OR TWO WITH ANY CONVECTIVE SHOWER. OPTED NOT TO INCLUDE THUNDER...LATER ANALYSIS CAN DECIDE WHETHER OR NOT TO INCLUDE THUNDER. BY SATURDAY EVENING AND NIGHT...QUICK MOVING IMPULSE WILL BE OUT OF THE AREA...WITH ONLY A SLIGHT CHANCE OF A SHOWER OR TWO NEAR THE UTAH .NEVADA...AND IDAHO BORDER. THIS WILL QUICKLY DIMINISH OVER TIME. THROUGH SUNDAY...AREA WILL BE UNDER NW FLOW...AND THIS WILL KEEP THE AREA QUITE BREEZY. ANOTHER WIND ADVISORY MAY BE NEEDED FOR CENTRAL AREAS IN NEVADA SUNDAY. ON SUNDAY CLOUDS AND MOISTURE WILL BE ON THE INCREASE...WITH CHANCES OF SNOW AND RAIN BY THE AFTERNOON INTO THE EVENING. THESE CHANCES WILL INCREASE THROUGH THE NIGHT AND INTO THE LONG TERM. JRM LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. A BATCH OF UNSETTLED WEATHER WILL BE ON DECK FOR MUCH OF THE FORECAST PERIOD. BY F84 OR 00Z MONDAY...THE LONGWAVE PATTERN FEATURES A CLOSED H5 LOW OVER THE NORTHERN PLAINS...WITH A SECONDARY LOW PINCHING OFF UPSTREAM OVER WA/OR. EXPECTING ZONAL FLOW...AN INCOMING PACIFIC JET AND 15 DAM OF GRADIENT OVER THE LKN CWA. GIVEN THE U-COMPONENT ANOMALIES AND THE PROJECTED FROUDE NUMBERS...EXPECTING BOTH WIDESPREAD GUSTY WINDS AND DOWNSLOPING IN THE RUBIES. ADDITIONALLY...ENSEMBLE GUIDANCE IS VERY CONSISTENT WITH CLUSTERING OVER THE WEST. SIGNS POINT TOWARDS HIGH CONFIDENCE WIND EVENT AS THE FORECAST PERIOD COMMENCES. MOREOVER...LIGHT PRECIPITATION IS EXPECTED IN THIS POST-FRONTAL ENVIRONMENT. QPF-WISE...THIS WILL BE A MIXED MODE OF PRECIP EVENT...WITH THE ENHANCED QPF PROJECTED IN FAVORABLE UPSLOPE AREAS. PORTIONS OF ELKO COULD POTENTIALLY RECEIVE OVER .25 OF AN INCH OF LIQUID QPF. BUMPED UP POPS OVER ELKO AND WHITE PINE COUNTIES WITH THIS FORECAST PACKAGE. ISOLATED SNOW SHOWERS WILL LINGER INTO TUESDAY AND TAPER OFF ON WEDNESDAY. AVIATION...VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 89/97
Hazardous weather outlook, Apr 11, 3:59 PM PDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 359 PM PDT THU APR 11 2013 NVZ030-031-033>041-122300- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 359 PM PDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FRONTAL BOUNDARY WILL SLIDE SOUTHWARD ACROSS THE AREA ON SATURDAY. WINDS WILL BECOME STRONG AND GUSTY OUT OF THE WEST AS THE FRONT MOVES IN...ESPECIALLY IN NORTHERN NEVADA. WIND ADVISORIES WILL LIKELY BE NEEDED. WINDY CONDITIONS WILL CONTINUE ON SUNDAY...WITH THE STRONGEST WINDS SHIFTING SOUTH INTO CENTRAL NEVADA. WIND ADVISORIES MAY AGAIN BE NEEDED. RAIN AND SNOW WILL ACCOMPANY THIS FRONT AS IT SLIDES SOUTH OVER THE WEEKEND AND WAVES OF LOW PRESSURE MOVE ALONG IT. THE MOST WIDESPREAD RAIN AND SNOW IS EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME VALLEY LOCATIONS MAY RECEIVE LIGHT ACCUMULATIONS OF SNOW AND WINTER WEATHER ADVISORIES MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.